I'm a healthy 29-year-old engaged woman who has been in a committed relationship for nearly two years. I have been on oral contraceptives for about 17 months, and about 4 months ago, I switched to Necon for my pill.
At the end of my last pack (August 11), I wanted to skip my placebo week and go straight into my next pack. I typically don't do this, but my fiance (who lives out of the country) was visiting and I didn't want to be on my period. But, I couldn't get my prescription until August 13. So, at that time, I took two pills, one for the missed pill on Friday, August 12, and one for Saturday, August 13.
I had sex three times this month. First, on August 14. Next, on August 17. Finally, on August 21.
I was under the impression that I would be covered because:
1) I had taken 21 pills consecutively and correctly, and thus, was protected for up to 7 days of a potential period/placebo week.
2) I had gone ahead and taken an extra pill just in case to cover that day in between packs.
This past weekend, I was beginning the last week of my active pills and I noticed a slight brown discharge. This has happened to me previously when switching birth controls
. It also happens to me often before my next period starts, ever since I started my period.
Out of an abundance of precaution, I took an early pregnancy
test yesterday, and it came back negative. I figured that given the distance from the first intercourse, I surely would be able to tell if I were pregnant. I was relieved to know it came back negative.
I can't tell if my symptoms are pregnancy
or PMS. My breasts are sore. I feel tired (though it might be because I'm not getting much sleep due to anxiety over this). I talked to my physician's assistant who seemed to believe that given how thorough I had been on taking the pill, I was fine. I also talked to a doctor friend (internal medicine) who said he was confident I was OK.
I just wanted one final opinion to set my mind at ease that I'm OK. I really do not want to be pregnant, as we have a big wedding planned in the spring.